~TAKING STEROIDS FOR INFLAMATION????

Discussion in 'Fibromyalgia Main Forum' started by Jordane, May 2, 2006.

  1. Jordane

    Jordane New Member

    My doctor has suggested I try steroids for a few days,trial period, to see if it helps with the pain and such.

    She also said it would help with the inflamation in my body.

    She had a name for what she thinks I may have.It was Poly
    something???? Will call and ask again.

    She said I was tested for it before and I didnt have it.
    But she wants to test again,before I try the steroids.

    Does anyone know what the test is????

    And are any of you on steroids????

    Does it help??????

    And am I making sense???

    She was speeling it off on the phone and LOL I wish I could contain the info given to me. But the fog is thick
    and closing in.:>(

    So if anyone has info as to what it may be.Or help, I could Really use it!!!!!!

    Jordane
    [This Message was Edited on 05/03/2006]
  2. Jordane

    Jordane New Member

  3. Nikki

    Nikki Member

    for Jordane.
  4. hopeful4

    hopeful4 New Member

    Hi Jordane,
    What are your other symptoms in addition to the inflammation? How long have you been ill?

    Although I don't know anything about your particular situation, I just wanted you to know that many people diagnosed with fibromyalgia and/or chronic fatigue syndrome actually have lyme disease. I am one of them.

    The reason I bring this up is that steroids should not be given to anyone with lyme disease, as this causes aggravation of the illness.

    In brief, there are many overlapping symptoms of lyme, fibro and cfs. Lyme is difficult to diagnose. Over 50% of those with lyme do not recall a bite or a rash. It takes a specialized doctor and specialized testing and a clinical diagnosis.

    I'm just suggesting to rule out lyme. You can find more info on lymenet.org or do a search at this forum for lyme.

    Best wishes.
    Hopeful4
  5. fifthofanickel

    fifthofanickel New Member

    click on my fifthofanickel profile, scroll down to "My hubby has PMR" & there is a thread re; that & steroid use.

    I'm so sorry if this is what you have. It's not fun, & taking steroids is a good/bad thing..Read, read & read b4 starting on them.

    Hope all this helps;
    Hugs & Blessings;
    Fifth
  6. laura81655

    laura81655 New Member

    If that's what you have the corticosteroids would most likely help, they might help even if you don't have PMR. The doctor probably wants to put you on Prednisone which is usually ok for a couple of weeks but long term use has many side effects.

    I take a microdose of hydrocortisone which is not half as strong as Prednisone and it does help my pain. It is not harmful at this 10mg. dose.

    Some people are taking hydrocortisone also called natural cortisol which you get from a Compounding Pharmacy, or Cortef, to boost their immune system.

    Hope this helps,

    Laura
    [This Message was Edited on 05/03/2006]
  7. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I'll have to bump my post on the enzymes I won't run out of anymore. they're way better than ibuprofen.

    Some doctors won't accept that FM is a legitimate illness and want to look for something else to explain your severe symptoms if they believe the symptoms are real. So your doc is looking for polymyalgia rheumatica. That one is supposed to go away in half a dozen years w/ or w/out treatment, probably rules you out just on tht.

    Steroids aren't something to just try to see if they work. Try something safe first, it only makes sense.


    Jeanne
  8. Jordane

    Jordane New Member

    Hopeful4;Fifth; Laura; Jeanie/Canada; thanks for responding,
    I have been sick(flu like symtoms that dont go away).
    Very weak,Pain started in my legs( for about 8 yrs now)But has grown to my whole body.
    I am extremely tired,all the time. After many many trips to my doc, and many many tests,of all kinds.
    She has give me a dix of Chronic Fatigue/Fibro.I was tested for lyme dix,from the get go,it wasnt that.
    So now because of the pain and inflamation from Arthritis,and the others.She was asking me to try the steroids for just 3 days.To see if it helped.
    She is also doing another test for the Polymyalgia R. to be sure.The last one was negetive.

    Fifth, I read your piece on your husband.I am truly sorry he has to go thru that! Thankyou for suggesting I read it. It has helped!!
    Laura, I see that you take 10mg of hydrocortisone.And it helps.Thankyou so much,for your suggestions. Everything helps!!
    Jeanie, I appreciate your warning of steriods.And I really agree. I have watched friends on it,and my family,off and on. And it scares me.

    I really know we all have a lot to try to deal with.And what each person goes thru with these DD.It tears my heart to read them.God bless you all!!! Its hard!!

    I know we all have gone to the doctors,with different aspects of these DD. And we try this and that. In hopes it will make us feel better!!!

    Because THATs ALL WE REALLY WANT;
    Is to feel better. Like we were before this DD!!
    And a LOT of you have been at this longer than I have!:>(
    But I am tired!!!
    I am tired of trying this to help or that to help.

    There should be something out there to help!!!!!!

    Thank you so much dear friends.
    Hugs to you *all*
    Jordane
  9. sixtyslady

    sixtyslady Member

    just a week ago a new rheumy tried to convince me that I had polmyalgia rheumatica, but when he mention predinsone , up came the red flags for me. I only had 2 of the listed symptoms. my c.r.p. lab test came back alittle high, but I told the nurse that I didn"t think I fit the criteria for having polmyalgia. so she talked to th Dr and called me back in a hour said he would give me some pain meds, and didn"t say any more about the prednisone.
    symptoms of polmyaliga: pain&stiffness, fatigue, poor appetite, weight loss, fever, depression,anemia.
    side effects of prednisone.weight gain. thinning of the bones, depression and mood swings.cataracta,glaucoma. diabetes, easy bruising,rounding of the face, trouble sleeping, high blood pressure.I looked it up on the web said it usual goes away in 2,4 yrs if left untreated. I just wasn"t willing to go that route. Sixtyslady
  10. Pianowoman

    Pianowoman New Member

    If you do have PMR, and that is yet to be determined, then you should listen to your Doctor about the steroids. This is a potentially serious condition with possible serious complications. It is treated with steroids but you do not have to stay on them once you are better.
    I understand that these drugs do have significant side effects,especially long term, and I would be cautious as well. However, I think there are situations where the good outweighs the bad. We need to be careful about saying 'never would I take that drug'.

    Kathy.
  11. Jordane

    Jordane New Member

    Sixtyslady and Kathy;

    Thankyou for your suggestions! I will keep all of this in mind when I talk to my Dr.

    You All have been a great help! ALWAYS!!!

    Take Care!
    Jordane